Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 48, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 4, 2000, 10:58 AM CDT for Hopkins County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2000, 10:58 AM CDT (15:58 UTC)
- Expired
- Jun 4, 2000, 3:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hopkins County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 173 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 041559 FFWFWD TXC223-042000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1058 AM CDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... HOPKINS COUNTY IN NORTHEAST TEXAS * UNTIL 300 PM CDT * AT 1058 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE RAINFALL ACROSS MAINLY EASTERN PORTIONS OF HOPKINS COUNTY. WITH SOILS ALREADY SATURATED...ANY ADDITIONAL RAINFALL WILL CONTRIBUTE TO RUNOFF...AND FLASH FLOODING WILL RESULT. ADDITIONAL RAINFALL IS LIKELY EARLY THIS AFTERNOON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3323 9575 3302 9576 3302 9535 3333 9532
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 6:30 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 4, 6:30 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 630 AM CDT SUN JUN 4 2000 UPPER LEVEL LOW CONTINUES TO DRIFT EAST THIS AM. EXPECT PRECIP TO TAPER OFF DURING THE MORNING HOURS...MUCH LIKE SATURDAY MORNING. BEST CHANCE OF RAIN/THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE IN THE SOUTHEAST HALF OF THE FORECAST AREA AS THE TROUGH AXIS MOVE EAST. HEAVIEST OBSERVED RAINFALL DURING PAST 24 HOURS WAS OVER FIVE INCHES AT MINERAL WELLS. WITH THE POSSIBILITY OF MORE RAIN AND THUNDERSTORMS AND A SATURATED GROUND MOST LOCATIONS...WILL EXTEND THE FLASH FLOOD WATCH UNTIL 4 PM THIS AFTERNOON AND INCLUDE THE SOUTHEAST ZONE THE WAS EXCLUDED IN THE FIRST ISSUANCE. A COLD FRONT WILL PUSH INTO THE AREA MONDAY MORNING AND HELP KEEP MAX TEMPS NEAR NORMAL FOR THIS TIME OF YEAR. IT WILL ALSO PUSH THE BULK OF THE PRECIP TO THE SOUTHEAST OF THE REGION MONDAY. IN EXTENDED PERIOD... MRF KEEPS UPPER LOW OVER SE TEXAS THE DRIFTS IT BACK NORTH INTO NORTH CENTRAL TEXAS BY FRIDAY AND FORECASTING RAIN AT THAT TIME. HOWEVER...WILL KEEP EXTENDED FORECAST DRY AS LOCATION OF UPPER LOW WILL DETERMINE THE BEST CHANCE OF RAIN IN THE REGION...PROVIDED THE MRF IS CORRECT IN IT/S FORECAST. WE/LL SEE. DFW 81/70/82/67 +400 ACT 83/70/82/67 +500 .FTW...FLASH FLOOD WATCH TODAY. 82 .AVIATION DISCUSSION... UPPER LOW CENTERED OVER ABOUT DECATUR. BULK OF PRECIP TO THE EAST OF THE ?LOW BUT A FEW SHWRS WERE STILL TRYING TO FORM TO THE WEST OF DFW. CIGS GENERALLY VFR THROUGH PERIOD EXCEPT FOR TEMPO IFR CIGS THIS MORNING AS ST CLOUDS FORM FROM MOISTURE LEFT BEHIND LAST NIGHT/S RAINS.
In the hours before
Local storm report, Jun 4, 6:30 AM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 AM CDT SUN JUN 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0315 AM FARMERSVILLE TX FLOOD
06/04/00 COLLIN SHERIFFS OFFICE
REPORTS HIGH WATER IN
FARMERSVILLE.
0350 AM BENBROOK TX FLOOD
06/04/00 TARRANT SHERIFFS OFFICE
REPORTS NUMEROUS AREAS
OF WATER OVER ROADWAYS
BETWEEN LAKE BENBROOK
AND MANSFIELD.
0420 AM GLEN ROSE TX FLOOD
06/04/00 SOMERVELL ONE HOUSE FLOODED IN
GLEN ROSE. REPORTED BY
SOMERVELL SHERIFFS
DEPARTMENT.
0430 AM MIDLOTHIAN TX FLOOD
06/04/00 ELLIS POLICE DEPARTMENT
REPORTS HOMES AND
STREETS FLOODED IN
MIDLOTHIAN.
0435 AM CLEBURNE TX FLOOD
06/04/00 JOHNSON CLEBURNE EMERGENCY
MANAGEMENT REPORTS
HOMES FLOODED IN
CLEBURNE AND HIGH WATER
OVER HIGHWAY 174 NORTH
OF CLEBURNE.
0438 AM 4 S AQUILLA TX FLOOD
06/04/00 HILL SHERIFFS OFFICE
REPORTS WATER OVER THE
ROAD ON FM 2114.Local storm report, Jun 4, 6:45 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CDT SUN JUN 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0450 AM CORSICANA TX FLOOD
06/04/00 NAVARRO WATER COVERING THE ROAD
AT THE INTERSECTION OF
HIGHWAY 287 AND I-45.
NUMEROUS REPORTS OF
STREET FLOODING IN
CORSICANA. REPORTED BY
NAVARRO COUNTY
SHERIFFS OFFICE.
0505 AM GRANBURY TX FLOOD
06/04/00 HOOD AREAS OF WATER OVER
ROADWAYS IN GRANBURY.
REPORTED BY HOOD COUNTY
SHERIFFS OFFICE.
0535 AM LAGUNA PARK TX FLOOD
06/04/00 BOSQUE SHERIFFS OFFICE
REPORTS WATER OVER THE
ROAD ON FM 2871 NEAR
WALLING BEND.
0541 AM 6 N GREENVILLE TX FLOOD
06/04/00 HUNT SHERIFFS OFFICE
REPORTS WATER OVER THE
ROADWAY ON FM 1566 6
MILES NORTH OF
GREENVILLE.
0545 AM SULPHUR SPRINGS TX FLOOD
06/04/00 HOPKINS SHERIFFS OFFICE
REPORTS 8-10 INCHES OF
WATER OVER I-30 IN
SULPHUR SPRINGS.
0550 AM CROWLEY TX FLOOD
06/04/00 TARRANT SHERIFFS OFFICE
REPORTS FM 1187 FLOODED
NEAR CROWLEY.
0630 AM JOSHUA TX FLOOD
06/04/00 JOHNSON SHERIFFS OFFICE
REPORTS CONTINUING
FLOODING IN
JOSHUA...GODLEY...AND
CLEBURNE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:48 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 3, 8:34 PM CDT | Tornado Warning | FWD | Parker | 41 min |
| Jun 3, 9:11 PM CDT | Tornado Warning | FWD | Parker | 64 min |
| Jun 3, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Jun 3, 10:13 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 32 min |
| Jun 3, 10:17 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 3, 10:25 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 65 min |
| Jun 3, 10:36 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 3, 10:57 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 12:37 AM CDT | Flash Flood Warning | FWD | Collin, Fannin, Grayson | 3 hr |
| Jun 4, 1:09 AM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 3 hr |
| Jun 4, 1:33 AM CDT | Flash Flood Warning | FWD | Hood | 2 hr |
| Jun 4, 1:50 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 2:14 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 4, 3:21 AM CDT | Flash Flood Warning | FWD | Collin, Hopkins, Hunt | 3 hr |
| Jun 4, 3:26 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| Jun 4, 3:36 AM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jun 4, 3:48 AM CDT | Flash Flood Warning | FWD | Hood, Somervell | 3 hr |
| Jun 4, 3:59 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 4, 4:55 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 6:00 AM CDT | Flash Flood Warning | FWD | Hopkins, Hunt | 3 hr |
| Jun 4, 6:04 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| Jun 4, 7:55 AM CDT | Flash Flood Warning | FWD | Johnson | 2 hr |
| Jun 4, 9:00 AM CDT | Flash Flood Warning | FWD | Hopkins | 2 hr |
| Jun 4, 9:28 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 4, 10:30 AM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Jun 4, 11:35 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 4 hr |
| Jun 4, 11:58 AM CDT | Flash Flood Warning | FWD | Bosque, Ellis, Hill, Johnson | 4 hr |
| Jun 4, 1:29 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Jun 4, 5:52 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.